Alert archive / Utah / Snow Advisories in 2006

Snow Advisory 21, NWS Salt Lake City, UT

March 14, 2006

NWS Salt Lake City, UT issued this snow advisory at Mar 14, 2006, 4:30 AM MST. It took effect at Mar 16, 2006, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 4:30 AM MST (11:30 UTC)
In effect from
Mar 16, 2006, 4:00 PM MST
Expired
Mar 14, 2006, 7:27 AM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 141130
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 AM MST TUE MAR 14 2006

...HEAVY SNOWS POSSIBLE OVER THE NORTHERN AND CENTRAL WASATCH
TONIGHT THROUGH EARLY WEDNESDAY...

.A COLD PACIFIC TROUGH ALONG THE WEST COAST EARLY THIS MORNING
WILL MOVE EAST INTO THE GREAT BASIN LATER TODAY. THIS TROUGH WILL
CROSS NORTHERN UTAH TONIGHT...BRINGING PERIODS OF HEAVY SNOW TO THE
NORTHERN UTAH MOUNTAINS TONIGHT THROUGH WEDNESDAY MORNING.

UTZ007-008-141900-
/O.NEW.KSLC.SN.Y.0021.060316T2300Z-060317T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
430 AM MST TUE MAR 14 2006

...SNOW ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 11 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 11 AM MST
FRIDAY. 

THIS ADVISORY IS FOR THE WASATCH MOUNTAINS BOTH NORTH AND SOUTH OF I-80.

A PACIFIC TROUGH WILL MOVE INTO NEVADA THIS EVENING...THEN ACROSS NORTHERN
UTAH TONIGHT THROUGH EARLY WEDNESDAY. LIGHT SNOW COULD DEVELOP AHEAD
OF THE TROUGH OVER THE WASATCH RANGE AS SOON AS LATE THIS AFTERNOON.

PERIODS OF HEAVY SNOW WILL DEVELOP ALONG A COLD FRONT THAT WILL SWEEP
ACROSS THE ADVISORY AREA OVERNIGHT. THIS HEAVY SNOW WILL CONTINUE
INTO WEDNESDAY MORNING...THEN TAPER OFF TO SHOWERS BY LATE
WEDNESDAY MORNING.

AN ACCUMULATION OF 8-12 INCHES IS EXPECTED. THE HEAVIEST SNOWS ARE
EXPECTED NORTH OF I-80...WHERE A FEW LOCATIONS COULD SEE AMOUNTS
GREATER THAN A FOOT. GUSTY WINDS AHEAD OF AND IMMEDIATELY BEHIND
THE FRONT WILL CREATE SOME AREAS OF BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS45 KSLC 141427
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
727 AM MST TUE MAR 14 2006

...HEAVY SNOWS POSSIBLE OVER THE NORTHERN AND CENTRAL WASATCH
TONIGHT THROUGH EARLY WEDNESDAY...

.A COLD PACIFIC TROUGH ALONG THE WEST COAST EARLY THIS MORNING
WILL MOVE EAST INTO THE GREAT BASIN LATER TODAY. THIS TROUGH WILL
CROSS NORTHERN UTAH TONIGHT...BRINGING PERIODS OF HEAVY SNOW TO THE
NORTHERN UTAH MOUNTAINS TONIGHT THROUGH WEDNESDAY MORNING.

UTZ007-008-142300-
/O.CAN.KSLC.SN.Y.0021.060316T2300Z-060317T1800Z/
/O.NEW.KSLC.SN.Y.0022.060314T2300Z-060315T1800Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
727 AM MST TUE MAR 14 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY. THE VALID TIME OF THE SNOW ADVISORY HAS BEEN
CORRECTED.

THIS ADVISORY IS FOR THE WASATCH MOUNTAINS BOTH NORTH AND SOUTH
OF I-80.

A PACIFIC TROUGH WILL MOVE INTO NEVADA THIS EVENING...THEN ACROSS
NORTHERN UTAH TONIGHT THROUGH EARLY WEDNESDAY. LIGHT SNOW COULD
DEVELOP AHEAD OF THE TROUGH OVER THE WASATCH RANGE AS SOON AS
LATE THIS AFTERNOON.

PERIODS OF HEAVY SNOW WILL DEVELOP ALONG A COLD FRONT THAT WILL
SWEEP ACROSS THE ADVISORY AREA OVERNIGHT. THIS HEAVY SNOW WILL
CONTINUE INTO WEDNESDAY MORNING...THEN TAPER OFF TO SHOWERS BY
LATE WEDNESDAY MORNING.

AN ACCUMULATION OF 8-12 INCHES IS EXPECTED. THE HEAVIEST SNOWS
ARE EXPECTED NORTH OF I-80...WHERE A FEW LOCATIONS COULD SEE
AMOUNTS GREATER THAN A FOOT. GUSTY WINDS AHEAD OF AND IMMEDIATELY
BEHIND THE FRONT WILL CREATE SOME AREAS OF BLOWING AND DRIFTING
SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Mar 14, 4:15 AM MST, 15 minutes earlier.

Area forecast discussion, Mar 14, 4:15 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 AM MST TUE MAR 14 2006

.SYNOPSIS...THE NEXT PACIFIC STORM...CURRENTLY ALONG THE WEST
COAST...WILL REACH UTAH LATE TODAY. THE ASSOCIATED COLD FRONT WILL
SWEEP ACROSS UTAH TONIGHT THROUGH EARLY WEDNESDAY. ANOTHER COLD AND
WET STORM IS EXPECTED THIS WEEKEND.

&&

.DISCUSSION...SHORTWAVE RIDGE PASSING EAST THROUGH UTAH THIS MORNING
OUT AHEAD OF THE NEXT PACIFIC TROUGH CURRENTLY ALONG THE CA/OREGON
COAST. THE ASSOCIATED SURFACE FRONT HAS MOVED ONSHORE INTO NRN CA.
THIS FEATURE WILL MOVE INTO ERN NV LATE THIS AFTERNOON...THEN SWEEP
EAST THROUGH UTAH TONIGHT.

THE UPPER TROUGH IS EXPECTED TO WEAKEN AS IT MOVES THROUGH THE NRN
GREAT BASIN TONIGHT. STILL LOOKING AT A DECENT PRECIP EVENT TONIGHT
THROUGH EARLY WEDNESDAY ALONG AND BEHIND THE SURFACE FRONT. DEEP
LAYER COLD ADVECTION ALONG WITH ADEQUATE MOISTURE AND DYNAMICS
SHOULD STILL PRODUCE WIDESPREAD PRECIP FOR THE NRN ZONES...
ESPECIALLY THE NRN MOUNTAINS AND FAR NRN VALLEY LOCATIONS. SOLID
SNOW ADVISORY NUMBERS EXPECTED FOR THE NRN/CNTRL WASATCH RANGE. THIS
SNOW COULD BEGIN AS EARLY AS LATE THIS AFTERNOON...THOUGH THE
HEAVIEST SNOWS WILL OCCUR TONIGHT THROUGH EARLY WEDNESDAY. A SNOW
ADVISORY HAS BEEN ISSUED TO COVER THIS SITUATION.

THE NEXT COLD PACIFIC TROUGH WILL SETTLE IN ALONG THE COAST
THURSDAY...AND REMAIN INTO FRIDAY. AHEAD OF THIS TROUGH HEIGHTS
WILL BUILD OVER THE ROCKIES...LEADING TO A MILD SW FLOW ALOFT OVER
THE BASIN. THE TROUGH WILL BEGIN TO PRESS EASTWARD LATE FRIDAY.
STRONG UPSTREAM RIDGING BEHIND THIS TROUGH WILL ALLOW THE SRN END OF
THE TROUGH TO DIG SOUTH INTO SRN NV/AZ AND CLOSE OFF DURING THE
WEEKEND. THIS PATTERN WOULD BRING ANOTHER ROUND OF SIGNIFICANT
PRECIP TO THE SRN/CNTRL ZONES. THE NRN ZONES WILL LIKELY SEE LESS
PRECIP...ESPECIALLY THE NW VALLEYS AS THE LOW CLOSES OFF TO THE
SOUTH.

PATTERN CHANGE LATE IN THE FORECAST PERIOD WILL PUT THE UPPER RIDGE
OVER THE WESTERN STATES BY THE MIDDLE OF NEXT WEEK. TEMPS WILL
BEGIN TO CLIMB AFTER DAY 7...THOUGH THE CLIMB MAY BE SLOW WITH THE
RIDGE AXIS WELL TO OUR WEST.

&&

.AVIATION...SEE LATEST SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
.UT...SNOW ADVISORY UTZ007-008 LATE THIS AFTERNOON THROUGH LATE
     WEDNESDAY MORNING.
.WY...NONE.
&&

CONGER
Hazardous weather outlook, Mar 13, 6:33 AM MST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
633 AM MST MON MAR 13 2006

UTZ001>010-015-WYZ021-141400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-
WESTERN UINTA MOUNTAINS-
633 AM MST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

A FLAT RIDGE RETURNS LATE TODAY ENDING THE WIDESPREAD UNSETTLED
WEATHER OF THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THE NEXT PACIFIC STORM WILL AFFECT THE AREA LATE TUESDAY THROUGH
WEDNESDAY MORNING. HIGH PRESSURE ALOFT WILL BRING MILDER WEATHER
TOWARD THE END OF THE WEEK. ANOTHER STORM SYSTEM AND COLD FRONT IS
LIKELY LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ011>014-016>021-141400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
WESTERN UINTA BASIN-
633 AM MST MON MAR 13 2006

.DAY ONE... TODAY AND TONIGHT

A FLAT RIDGE RETURNS TODAY ENDING THE WIDESPREAD UNSETTLED
WEATHER OF THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION TUESDAY NIGHT INTO
WEDNESDAY BUT THIS WILL LIKELY ONLY AFFECT THE NORTHERN HALF OF THE
STATE.

STRUTHWOLF

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:27 AM MSTSnow AdvisorySLC7 hr
Mar 14, 11:05 AM MSTWind AdvisorySLC14 hr
Mar 14, 2:37 PM MSTSnow and Blowing Snow AdvisorySLC19 hr
Mar 14, 2:37 PM MSTSnow AdvisorySLC19 hr

Nearby

Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.